Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A two-point boundary value problem with jumping nonlinearities


Author: Alfonso Castro B.
Journal: Proc. Amer. Math. Soc. 79 (1980), 207-211
MSC: Primary 34B10
DOI: https://doi.org/10.1090/S0002-9939-1980-0565340-1
MathSciNet review: 565340
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that a certain two point BVP with jumping nonlinearities has a solution. Our result generalizes that of [2]. We use variational methods which permit giving a minimax characterization of the solution. Our proof exposes the similarities between the variational behavior of this problem and that of other semilinear problems with noninvertible linear part (see [5]).


References [Enhancements On Off] (What's this?)

  • [1] R. Adams, Sobolev spaces, Academic Press, New York, 1975. MR 0450957 (56:9247)
  • [2] L. Aguinaldo and K. Schmitt, On the boundary value problem $ u'' + u = \alpha {u^ - } + p(t),u(0) = 0 = u(\pi )$, Proc. Amer. Math. Soc. 68 (1978), 64-68. MR 0466707 (57:6584)
  • [3] S. Ahmad, A. C. Lazer and J. Paul, Elementary critical point theory and perturbations of elliptic boundary value problems at resonance, Indiana Univ. Math. J. 25 (1976), 933-944. MR 0427825 (55:855)
  • [4] S. Fucik, Boundary value problems with jumping nonlinearities, Časopis Pěst. Mat. 101 (1976), 69-87. MR 0447688 (56:5998)
  • [5] P. Rabinowitz, Some minimax theorems and applications to nonlinear partial differential equations, M. R. C. Technical Report # 1633, 1976.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 34B10

Retrieve articles in all journals with MSC: 34B10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1980-0565340-1
Keywords: Critical point, weak solution, jumping nonlinearities
Article copyright: © Copyright 1980 American Mathematical Society

American Mathematical Society